Colorado, 2025

Damaging Winds in Colorado, July 10, 2025

July 10, 2025 · NWS GLD · 3 events in 2 counties and zones

Storms developed across eastern Colorado during the afternoon of the 10th, leading to wind gusts of 58-60 mph across Kit Carson and Yuma counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Storms developed across eastern Colorado during the afternoon of the 10th, leading to wind gusts of 58-60 mph across Kit Carson and Yuma counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 10, 10:59 AM MST, 3 hours 25 minutes earlier. Its key messages:

  • Storms will be possible daily through the end of the work week and into Saturday with the main threat of damaging winds.
  • Remaining mild throughout with highs around the low to mid 90s.
Area forecast discussion, Jul 10, 10:59 AM MST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1159 AM MDT Thu Jul 10 2025

.KEY MESSAGES...

- Storms will be possible daily through the end of the work week
  and into Saturday with the main threat of damaging winds.

- Remaining mild throughout with highs around the low to mid
  90s.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1127 AM MDT Thu Jul 10 2025

Tonight, a shortwave system will be moving through the area
beginning around 21z in our westernmost areas and then
progressing eastward. Generally, this system looks fairly
progressive so it should be out of our area by 06z if not
earlier. Recent model trends have been weakening this sytem as
it moves through our area. Regardless, the environment is still
decently favorable to see severe weather. The biggest limiting
factor will be the lack of shear with this event. If we get
enough instability this can be overcome, however, the
instability is looking fairly lacking overall today, especially
given the higher cloud cover than expected this morning. The
locations with the best chance of seeing severe storms as this
system moves through will be our westernmost areas, but it will
be possible across our entire area. Given the high DCAPE among
other variables, the damaging wind threat will be the biggest
concern tonight with winds 60-75mph possible. We are outlooked
in a Slight Risk of Severe Weather by SPC to reflect this
threat. The main timing for these storms to be moving through
will be starting around 3pm MT for the westernmost areas and
getting to our Kansas counties by around 6pm MT. The whole thing
should be through our area by midnight MT.

As this system will be fairly progressive overall, the flash
flooding threat will be quite minimal, and we are not outlooked
by WPC for a concern of heavy rainfall. One other thing that we
wanted to mention is that there has been some concern for
blowing dust with the outflow boundaries tonight if these storms
cold pool quickly, mainly since the soil was able to get quite
dry yesterday from the higher temperatures. While the concern is
a bit lesser now given the cooler temperatures today,
visibilities may be slightly reduced near thunderstorms as a
result, so we wanted to make sure to mention it. MSW

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 1127 AM MDT Thu Jul 10 2025

Friday, zonal flow will dominate the upper level pattern until a
trough moves through the area overnight Friday into Saturday
morning. Generally, scattered to numerous storms are expected.
Confidence on this has been increasing looking at the recent
model trends, but there is still some uncertainty in the short
range models. The environment looks favorable enough for these
storms to be strong to severe. The biggest limiting factor right
now appears to be the lack of shear, but it is enough/decent.
The main threat will be damaging winds (60-70mph) and a
secondary lower threat of large hail. SPC has outlooked our
entire area in a Marginal Risk of Severe Weather to highlight
this concern. The main timing for this storm development will be
during evening hours predominantly. These storms will have the
potential for some slow movement or training so there is a
concern for minor flash flooding as a result. We are outlooked
in a Marginal Risk for Heavy Rainfall by WPC to highlight this
risk.

Once this system moves through early Saturday morning, upper
level ridging begins to build over the area. As a result,
conditions will be fairly dry overall Saturday night through
Tuesday. Temperatures will be fairly mild with highs in the low
to mid 90s.

Tuesday night into Wednesday morning, a fairly robust system is
expected to move through the area. There is still a lot of
uncertainty in the severity and timing of this system. Right
now, the system may not line up with the best forcing/lifting.
But a lot will depend on how things develop over the next week.
Regardless, based on the initial modes, all modes of severe
weather could be possible. This system will be something to
watch, and we will be monitoring it as we get closer to the
beginning of next week. MSW

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1108 AM MDT Thu Jul 10 2025

VFR conditions prevail at all area airports. PROB30 groups are
in the forecast for this evening MVFR conditions from 6p-9p
timeframe due to showers and storms expected to move through the
area. VFR conditions will return at both area airports during
the overnight hours tonight. Wind shifts greater than 30 degrees
will be expected throughout the forecast period. MSW

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...Williams
LONG TERM...Williams
AVIATION...Williams
Hazardous weather outlook, Jul 10, 9:40 AM MST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1040 AM MDT Thu Jul 10 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111645-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1040 AM MDT Thu Jul 10 2025 /1140 AM CDT Thu Jul 10 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

There is a marginal to slight risk for severe thunderstorms across
the entire area this afternoon and evening. Scattered storms will
develop along a cold front by around 3 PM MT or 4 PM CT along and
east of a McCook to Tribune line and move east through this evening.
A few sporadic damaging wind gusts will be possible with these
storms, along with hail up to quarter sized. Further west, another
cluster of storms will come out of Colorado during the late
afternoon
and evening hours. The main hazard with those storms will be
damaging wind gusts, possibly widespread, as well as areas of
blowing
dust.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

There is a marginal risk for severe thunderstorms on Friday for the
entire area. Storms will move in from Colorado Friday night with a
risk for damaging winds and perhaps a few instances of hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Jul 10, 1:09 PM MST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
209 PM MDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     Non-Tstm Wnd Gst 1 E Hill City           39.37N 99.83W
07/10/2025  M51 MPH          Graham             KS   ASOS

            ASOS station KHLC Hill City.

&&

Trigg

The radar

The Goodland radar (KGLD), 123 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kit Carson

When
July 10, 2:24 PM MST
Where
Kit Carson County, 7 mi NNW of Flagler
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.390, -103.130

Weather Underground site named KCOFLAGL13 reported the wind gust.

Thunderstorm Wind, Kit Carson

When
July 10, 3:30 PM MST
Where
Kit Carson County, 4.18 mi S of Burlington
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
39.240, -102.280

The ASOS at Burlington Airport (KITR) reported the wind gust. The wind gust occurred just behind outflow and ahead of any rainfall.

Thunderstorm Wind, Yuma

When
July 10, 3:30 PM MST
Where
Yuma County, 6.76 mi SSW of Schramm
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.010, -102.630

The mesonet site KCOYUMA15 on WeatherUnderground reported the wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275037, 1275038, 1275053.